Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 96, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 29, 2025, 10:06 PM MDT for Lea County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2025, 10:06 PM MDT (04:06 UTC)
- Expired
- Aug 30, 2025, 1:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 177 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1309 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2427 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
455
WGUS54 KMAF 300406
FFWMAF
NMC025-300715-
/O.NEW.KMAF.FF.W.0096.250830T0406Z-250830T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1006 PM MDT Fri Aug 29 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Central Lea County in southeastern New Mexico...
* Until 115 AM MDT.
* At 1006 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lovington, Tatum, McDonald, Maljamar, Tatum Airport, Knowles and
Gladiola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3297 10381 3297 10377 3316 10377 3319 10358
3334 10306 3284 10306 3264 10381
FLASH FLOOD...RADAR INDICATED
$$
Sprang1 follow-up statement
905
WGUS74 KMAF 300552
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
1152 PM MDT Fri Aug 29 2025
NMC025-300715-
/O.CON.KMAF.FF.W.0096.000000T0000Z-250830T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lea NM-
1152 PM MDT Fri Aug 29 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM MDT SATURDAY
FOR CENTRAL LEA COUNTY...
At 1152 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen, with amounts locally up to 5 inches. Additional
rainfall amounts up to 1 inch are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lovington, Tatum, McDonald, Maljamar, Tatum Airport, Knowles and
Gladiola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3297 10381 3297 10377 3316 10377 3319 10358
3334 10306 3284 10306 3264 10381
FLASH FLOOD...RADAR INDICATED
$$
SprangWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 5:46 PM MDT, 4 hours 20 minutes earlier. Its key messages:
- Updated at 646 PM CDT Fri Aug 29 2025
- Above normal temperatures with a low to medium (20-60%) chance of thunderstorms over the mountains, Southeast New Mexico and Permian Basin today.
- A cold front on Saturday brings below-normal temperatures and increased precipitation chances. There will be a medium to high (50- 80%) chance of thunderstorms each day through Labor Day for much of the region.
- There is medium to high (50-80%) confidence in 0.5" to 1" rainfall totals through Labor Day for a large portion of the area. There is low (10-30%) confidence in 1.5" or higher rainfall totals, but locally higher amounts are possible.
- Widespread flash flooding appears unlikely, but localized flash flooding remains possible. Urban and low-lying areas are most at risk for potential flash flooding.
Area forecast discussion, Aug 29, 5:46 PM MDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 646 PM CDT Fri Aug 29 2025 ...New AVIATION... .KEY MESSAGES... Updated at 646 PM CDT Fri Aug 29 2025 - Above normal temperatures with a low to medium (20-60%) chance of thunderstorms over the mountains, Southeast New Mexico and Permian Basin today. - A cold front on Saturday brings below-normal temperatures and increased precipitation chances. There will be a medium to high (50- 80%) chance of thunderstorms each day through Labor Day for much of the region. - There is medium to high (50-80%) confidence in 0.5" to 1" rainfall totals through Labor Day for a large portion of the area. There is low (10-30%) confidence in 1.5" or higher rainfall totals, but locally higher amounts are possible. - Widespread flash flooding appears unlikely, but localized flash flooding remains possible. Urban and low-lying areas are most at risk for potential flash flooding. && .SHORT TERM... (This afternoon through Saturday night) Issued at 113 PM CDT Fri Aug 29 2025 Little change to the overall forecast. A stalled front sits over the Permian Basin west across the Pecos River Valley and into the upper Trans Pecos. This front will be part of the focus for scattered showers and storms developing this afternoon and carrying into this evening. Ensemble guidance for tonight through to early Saturday morning show much of the activity beginning in eastern New Mexico and heading southeast into southeast NM and the Permian Basin. Isolated activity will also develop across the Davis Mountains and the Stockton Plateau and decay after sunset. The front lingers over the northern part of the CWA through Saturday morning. Highs for most reach into the mid to upper 90s before rain chances increase Saturday afternoon/evening. Once again, the front acts as a focus for convection to develop over southeast New Mexico and the Permian Basin. Most areas could see between a half inch and inch of rain over the course of Saturday and into Saturday night with lower amounts south of I-10, excluding the Davis Mountains. A few spots may see one to two inches depending on where the strongest and most efficient rain making storms occur. A few strong storms may be possible with heavy rain, gusty winds, and lightning as the main threats, but severe storms are currently not expected. Localized flash flooding will be a threat with any slow moving or training thunderstorms, particularly late Saturday and into Sunday. -Stickney && .LONG TERM... (Sunday through Thursday) Issued at 113 PM CDT Fri Aug 29 2025 A soggy Sunday can be expected across the region. During the morning and early afternoon, lingering showers and thunderstorms from the previous day may be impacting portions of Southeast New Mexico and the Permian Basin. This activity should gradually weaken and dissipate into the afternoon as it moves south. The cold front and convective outflow that helped generate these showers and thunderstorms will continue its slow march south through our region. Between the cold front, any outflow, and lingering clouds, below- normal temperatures are expected for all except for areas near the Rio Grande. Lower to middle 80s across the bulk of the area will be 5 to 10 degrees below normal for this time of year. Despite the cooler weather, another round of showers and thunderstorms is expected by the afternoon and evening. The greatest chance of precipitation is anticipated to be further south compared to Saturday with the continued progression of the cold front. There will be a high (60-80%) chance of precipitation along the Trans Pecos and over neighboring areas. Elsewhere a slightly lower (40- 60%) chance of precipitation is expected. For Labor Day, a similar scenario to Sunday is expected, though further to the south. There may be lingering showers and thunderstorms during the morning and early afternoon before another round of showers and thunderstorms develops during the late afternoon and evening. Temperatures continue to remain well-below normal, even along the Rio Grande this time. There is a medium to high (50-70%) chance of precipitation across the Davis Mountains, Presidio Valley, and Big Bend. With a low to medium (20-40%) chance of precipitation along the Trans Pecos. Drier weather begins to makes its way into areas north of the Trans Pecos and additional rainfall appears unlikely. Over the course of the weekend and the Labor Day Holiday it is expected that many locations will have received significant rainfall. These rainfall amounts are not expected to cause widespread flash flooding, but localized flash flooding remains a concern. This threat is increased for areas in complex terrain or urban areas that are more susceptible to flooding. At this time, there is high (60-80%) confidence in 0.5" to 1" of rainfall for the majority. A few areas may receive upwards of 1.5" of rainfall. Rainfall amounts above 1.5" appear unlikely with only a low (10-30%) confidence in these amounts. That being said, if certain areas receive multiple rounds of heavy thunderstorms or prolonged downpours, locally higher amounts of 2"+ remain possible. After Monday, temperatures warm slightly, but remain below normal. Upper 80s and lower 90s can be anticipated throughout much of next week. Drier weather does return to the region, but a lingering threat of afternoon and evening showers and thunderstorms continues. There is a low (10-30%) chance of precipitation each day for portions of the area, especially over the mountains. Another cold front may enter the picture late next week, but ensemble guidance remains split on this outcome. This cold front will be monitored for another potential shot of increased precipitation and below normal temperatures. -Chehak && .AVIATION... (00Z TAFS) Issued at 646 PM CDT Fri Aug 29 2025 VFR conditions prevail at all terminals. Have included -TSRA TEMPOs for all sites, except MAF and PEQ. However, -TSRA PROB30s were included for MAF/PEQ to account for lower probabilities and less certainty. Amendments will be likely based on radar trends and timing of shower/thunderstorm activity.&& .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 93 69 82 / 30 50 80 80 Carlsbad 71 94 69 82 / 60 50 70 70 Dryden 75 100 74 95 / 10 10 20 50 Fort Stockton 72 97 69 89 / 10 30 40 70 Guadalupe Pass 66 85 64 75 / 50 60 60 80 Hobbs 67 91 65 82 / 50 60 80 60 Marfa 62 88 62 81 / 20 40 40 70 Midland Intl Airport 72 95 70 83 / 30 40 70 70 Odessa 72 95 69 82 / 30 50 70 70 Wink 72 95 69 84 / 30 50 70 70 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...93 LONG TERM....91 AVIATION...55
In the hours before
Special weather statement, Aug 29, 6:12 PM MDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
612 PM MDT Fri Aug 29 2025
NMZ033-034-300045-
Southern Lea County NM-Central Lea County NM-
612 PM MDT Fri Aug 29 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LEA COUNTY THROUGH 645 PM
MDT...
At 610 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles west of Monument, or 19 miles southwest of
Hobbs, moving northeast at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Monument and Lea County Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3242 10339 3256 10367 3281 10357 3267 10310
TIME...MOT...LOC 0010Z 211DEG 6KT 3261 10343
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
KLGSpecial weather statement, Aug 29, 6:12 PM MDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
612 PM MDT Fri Aug 29 2025
NMZ033-034-300045-
Southern Lea County NM-Central Lea County NM-
612 PM MDT Fri Aug 29 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LEA COUNTY THROUGH 645 PM
MDT...
At 611 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles west of Monument, or 19 miles southwest of
Hobbs, moving northeast at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Monument and Lea County Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3242 10339 3256 10367 3281 10357 3267 10310
TIME...MOT...LOC 0011Z 211DEG 6KT 3261 10343
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
55Special weather statement, Aug 29, 6:17 PM MDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
717 PM CDT Fri Aug 29 2025
TXZ050-061-062-300045-
Midland TX-Andrews TX-Ector TX-
717 PM CDT Fri Aug 29 2025
...A STRONG THUNDERSTORM WILL IMPACT ECTOR...SOUTHEASTERN ANDREWS AND
WESTERN MIDLAND COUNTIES THROUGH 745 PM CDT...
At 716 PM CDT, Doppler radar was tracking a strong thunderstorm over
Odessa, moving west at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Midland, Odessa, Goldsmith, Midland International Air and Space Port,
West Odessa, Odessa Schlemeyer Field, Cotton Flat, Warfield, and
Skywest Airport.
This includes Interstate 20 between mile markers 104 and 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3195 10201 3166 10207 3179 10275 3215 10261
TIME...MOT...LOC 0016Z 112DEG 18KT 3190 10239
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
KLGSpecial weather statement, Aug 29, 7:31 PM MDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
731 PM MDT Fri Aug 29 2025
NMZ029-300200-
Northern Lea County NM-
731 PM MDT Fri Aug 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEA COUNTY THROUGH
800 PM MDT...
At 730 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Bledsoe, or 19 miles northeast of Tatum, moving
northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern Lea
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 10305 3334 10315 3347 10330 3357 10321
3357 10305
TIME...MOT...LOC 0130Z 223DEG 10KT 3349 10313
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
KLGLocal storm report, Aug 29, 7:49 PM MDT, 2 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
849 PM CDT Fri Aug 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Tstm Wnd Dmg 6 SSW Gardendale 31.95N 102.40W
08/29/2025 Ector TX NWS Employee
Broken power pole at Hwy 385 (Andrews Hwy)
and 93rd street in Odessa.
0715 PM Flash Flood 3 NNW Odessa 31.89N 102.39W
08/29/2025 Ector TX NWS Employee
Stalled vehicle in 1-2 feet of water over
road at Hwy 385 (Andrews Hwy) and 52nd
street in Odessa.
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:12 PM MDT | Special Weather Statement | MAF | Lea | 33 min |
| Aug 29, 6:12 PM MDT | Special Weather Statement | MAF | Lea | 33 min |
| Aug 29, 6:31 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 29 min |
| Aug 29, 7:51 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 9 min |
| Aug 29, 8:39 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 36 min |
| Aug 29, 9:16 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 29 min |
| Aug 29, 9:45 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 30 min |
| Aug 30, 12:30 AM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Aug 30, 11:00 AM MDT | Flood Watch | MAF | Eddy, Lea | 23 hr |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.